Schizophrenia.com

Medication changes

#1

I just came back from seeing my excellent and smart psychiatrist. She told me that I would have to get off of the Depakote completely (slow process) because of my liver issues. She is raising my Risperdal to 2 and half mg and raising the lamictal. God I hope I dont get derailed - Im crossing my fingers

6 Likes

#2

Crossing my fingers for you too.

2 Likes

#3

Thanks Barbie that is very kind of you

0 Likes

#4

I am glad she’s taking action to save your liver.

I hope you don’t get derailed either. I always feel a bit weird during med changes. But when it all settles back into place… and the new and shiny wears off, it becomes OK again.

Good luck and I really am hoping you feel better and my fingers are crossed for you too that this med change goes smooth and easy. You’re with a doctor you trust and one who seems available to help you… that is half the battle right there.

2 Likes

#5

I’m sorry, Wave. I hope the increase in Risperdal helps you cope with the loss of the Depakote.

Medication changes can really throw you for a loop. So just try to keep things as stress-free as possible during this transition period.

Wishing you the best!

Anthony

3 Likes

#6

Thanks to all you guys, the support and well wishes mean a lot to me :smiley:

0 Likes

#7

When I had a change in meds I always felt a little strange like I relapsed, but it wears off when your body gets used to it. I just recently switched from Amisulpride to Haloperidol, so I’m in a similar situation as you. But I don’t think you need to worry if you have such a good psychiatrist - she obviously knows what she’s doing if she is good! Good luck and hope you feel ok!

1 Like

#8

Good luck Wave :pray:

2 Likes

#9

Thank you again guys - you are all the best!

0 Likes

#10

really hope it works for u hunni. xxx

2 Likes

#11

Thanks Jayne very much

0 Likes

#12

best of luck to you- med changes are sometimes a must, but theyre also potentially pretty bad. I hope you come off it clean and easy and get on the higher doses of both other drugs without any problems.

I know how scary med changes are, I have been there and one time it was actually a disaster. You should be fine though; I went off of my antipsychotic and onto a new one, I didnt change an accessory med like you are.

Don’t expect the worst, that will cause you to have a reverse placebo effect.

Just take it easy and the higher doses of lamictal and risperdal should take care of you.

1 Like

#13

Thanks mortimermouse - Just to add that Depakote is not an accessory medication for me, but a major primary medication, just as important as an antipsychotic. I have very strong bipolar tendencies, including mixed episodes

0 Likes

#14

I understand the dread of med changes, but just think it’s the best thing for your health at the moment, keep that in mind and keep close contact with those around you so that you are monitored, I’m hoping the best for you and that you know you have our support here if you are struggling! Take care and best of luck x

2 Likes

#15

That is very nice of you to say - I am closely being monitored, and the support on here is great to have

1 Like